| Catalog Number |
1804350-28 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 2017 - excessive force.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that the procedure was to treat the mid circumflex coronary artery with heavily calcified plaque and tortuous anatomy.Pre-dilatation was not performed and a non-abbott guide extension catheter was used.The 3.5x28 mm xience skypoint stent delivery system (sds) was advanced to the lesion and was pulled with force, causing the sds to become stuck with the non-abbott guide extension catheter.The sds was removed as a single unit.Pre-dilatation was then performed with a trek balloon and another xience stent was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficulty to remove could not be confirmed due to the condition the device was received for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use (ifu) states: force to the delivery system can potentially result in loss of or damage to the stent and/or delivery system components.In this case, it is unknown if the ifu deviation directly caused or contributed to the reported event.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.